MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLINE 6FR TL; CHRONIC CATHETER

BARD ACCESS SYSTEMS POWERLINE 6FR TL; CHRONIC CATHETER
Model Number 0730610
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that a hole was allegedly discovered in the chronic catheter that caused a leak.It was further reported that the catheter was replaced the next day.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one powerline 6.0 fr triple lumen polyurethane catheter was returned for evaluation.During infusion and aspiration testing, a leak was noted from a diagonal split in the powerline catheter approximately 1.2cm distal to the distal end of the junction hub.When viewed under magnification, it was noted that the split had a smooth surface.During testing, resistance was noted when attempting to infuse through the extension leg with the red hub.Based on the findings, the investigation is confirmed for the reported catheter leak.The definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Potential contributing factors include over-pressurization, infusion against resistance and sharp instrument damage.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERLINE 6FR TL
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8144323
Report Number3006260740-2018-03543
Device Sequence Number949818
Product Code LJS
UDI-Device Identifier00801741036620
UDI-Public(01)00801741036620
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K093927
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0730610
Device Catalogue Number0730610
Device Lot NumberRECT0025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient Weight70